Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have cellulitis on face. Took antibiotic eye drops and also hydrocortisone cream. Face appears to red and itchy. Suggestions

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1973
Answered : 702 Questions
I have cellulitis on my face and have had 3 weeks of antibiotics and antibiotic eye drops and also hydrocortisone cream, my face is still bright red dry and itchy and my eyes are still very puffy...any suggestion please
Posted Tue, 4 Jun 2013 in Infections
Answered by Dr. S. Jegadeesan 3 hours later
Hello Madam,

Thanks for your question.

You say that you have cellulitis in the face, for which you are getting 1) Antibiotic 2) Antibiotic Eye Drops 3) Hydrocortisone cream. Still your face is bright red, dry and itchy your eyes are puffy.
Whether it is one side of your face or both sides. If it is on one side, a condition called Herpes Zoster has to be eliminated.

Any cellulite to develop there should be some preexisting condition, at least a scratch XXXXXXX or a cut, sore, or insect bite. Then bacteria enter through that, first infecting the skin and then to the deeper plane. Sometime there need not be pre existing cut etc., Those who have Diabetic or defective immune system can get cellulitis without any cut or bite. Skin problems, such as ulcers, eczema, psoriasis, allergic dermatitis, or a fungal infection may also produce cellulitis.

It seems that you have the involvement of the eye or the area surrounding the eye producing puffiness.

1. Antibiotic (if there is a discharge, Culture and sensitivity of the swab will pin point the type of Antibiotic)
2. Anti inflammatory either NSAID) alone or with
Serrapeptidase, Anti histaminic (anti allergic) cortisone by needle/oral/topical application to reduce edema and severity.(cortisone oral or injection only if you are not a Diabetic)
With this line of management you should become alright.

Since you had been taking the treatment and has not resulted in any improvement, it is necessary that you get it examined again. As the cellulitis is in the face and near to the brain, Immediate treatment by a doctor is warranted. It would be difficult to comment about the present situation without having a look at it.

Avoid unnecessary tablets, allergic food, allergic soap or whatever you feel like an allergy.
An ENT and ophthalmic consultation can be useful.

Hope I could guide you. Please let me know if I could assist you further. I hope and pray for your full recovery.

Best Regards
Dr. S. Jegadeesan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor